Final schedule for Washington, D.C. event

Cadillac Grand Prix of Washington D.C. sets final schedule of events. Washington, D.C., (June 20, 2002) --The Cadillac Grand Prix of Washington D.C. today announced its final schedule of events for the three-day festival to be held on the...

Cadillac Grand Prix of Washington D.C. sets final schedule of events.

Washington, D.C., (June 20, 2002) --The Cadillac Grand Prix of Washington D.C. today announced its final schedule of events for the three-day festival to be held on the grounds of RFK Stadium July 19-21, 2002. With only 30 days until the first engines roar to life in the nation's capitol, organizers prepare for one of the summer's premiere racing events.

In order to accommodate a larger than expected crowd turnout, The Stars and Cars Party and welcome concert have been combined and moved to the Dream Nightclub the largest club in the Washington, D.C. area.

Some of the weekend highlights include (complete schedule attached):
* Cadillac Grand Prix Gala Benefiting Kennedy Krieger
* "Stars & Cars Party presented by DC ONE magazine" -- Dream Nightclub
* American Le Mans Series Race
* Trans-Am Race
* Celebrity Pro-Am Race
* Robbie Knievel Motorcycle Jump
* Cadillac Grand Prix Lifestyle Expo

The celebration begins Thursday evening at the Cadillac Grand Prix Benefit Gala. The black tie extravaganza will be held at the Hyatt Regency on Capitol Hill. The Gala proceeds benefit Baltimore-based Kennedy Krieger Institute, the official charity of the event, which helps children with neurological disorders.

The Cadillac Grand Prix Lifestyle Expo will open Friday at 10:00 a.m. Fans will be able to experience the auto racing lifestyle. The air-conditioned facility will host celebrity and driver Autograph sessions as well as exhibits from Michelin, Extreme Street, Corvette Heritage Tour and many other manufacturers.

Qualifying and practice races will take place for the duration of Friday and most of Saturday morning, followed by three sanctioned races including the BF Goodrich Trans-Am Race that will be featured on CBS.

The first Cadillac Grand Prix Celebrity Pro-Am will be held on Saturday evening at 6:30 p.m. Thirteen celebrities--from supermodels to astronauts to senators--will pair up with a professional driver in a match-racing format. The celebrity and the professional will each drive one lap -- the best-combined team time will be the winner. The celebration continues on Saturday night at the Cadillac Grand Prix "Stars & Cars Party" at Dream Nightclub.

Robbie Knievel will perform a motorcycle jump prior to the American Le Mans Series race on Sunday at 9:30 a.m. The jump will be his first record-breaking attempt since the summer of 2000 and his first jump ever in Washington, D.C.

The featured race event of the weekend, the American Le Mans Series (ALMS), will include three of the four class winners-- Audi, Corvette and Porsche--from the recent 24 hours of LeMans in France. These top contenders will compete among the field of approximately 40 cars on the 1.7-mile, seven-turn circuit. The Cadillac Grand Prix race will be televised live on NBC and CBS will air the Trans-Am race.

For more information on the race and other events please visit www.CadillacGrandPrix.com. Tickets are available through Ticketmaster at (202) 432-SEAT or at www.ticketmaster.com. <pre> Schedule of Events

Thursday, July 18 8:00 p.m. Cadillac Grand Prix Gala benefiting Kennedy Krieger - Hyatt Regency on Capitol Hill

Friday, July 19 8:00 a.m. Gates open to the public 10 a.m.-5 p.m. Lifestyle Expo 9:00 -9:20 a.m. Practice-SPEED World Challenge GT 9:20-9:40 a.m. Practice- SPEED World Challenge Touring 9:50-10:50 a.m. Practice- American Le Mans Series (all classes) 11:00-11:30 a.m. Practice- BF Goodrich Trans Am 11:40-12:25 p.m. Practice- Star Mazda 12:25-1:25 p.m. Lunch 1:25-1:55 p.m. Practice-Celebrity Race 2:05-2:50 p.m. Qualifying- BF Goodrich Trans-Am 3:00-4:00 p.m. Practice-SPEED World Challenge Touring 4:10-4:30 p.m. Practice- SPEED World Challenge GT 4:30-4:50 p.m. Practice-Celebrity Group 5:00-5:30 p.m. Practice-Celebrity Group 5:40-6:25 p.m. Practice-Star Mazda 6:35-7:05 p.m. Practice-BF Goodrich Trans-Am

Saturday, July 20 8:00 a.m. Gates open to public 9:00-6:00 p.m. Lifestyle Expo 9:00-10:00 a.m. Practice-American Le Mans Series (all classes) 10:10-10:55 a.m. Qualifying-Star Mazda 11:05-11:25 a.m. Qualifying- SPEED World Challenge Touring 11:35-11:55 a.m. Qualifying- SPEED World Challenge GT 12:05-12:25 p.m. Qualifying-American Le Mans Series (GTS/GT) 12:35-12:55 p.m. Qualifying-American Le Mans Series (LMP 900/LMP 675) 1:15-2:30 p.m. Lunch/ On-Course Pre-Race Activities 2:30-4:00 p.m. BF Goodrich Trans-Am Race-125 Miles (1 hour 30 minute window) 4:15-5:00 p.m. Star Mazda Race-45 minutes 5:25-6:15 p.m. SPEED World Challenge GT Race-50 minute window 6:30-7:00 p.m. Celebrity Group Race-30 minutes 8:00 p.m. Cadillac Grand Prix "Stars & Cars Party" - Dream Nightclub

Sunday, July 21 8:00 a.m. Gates open to public 9:00-6:00 p.m. Lifestyle Expo 9:00-9:25 a.m. Warm-up American Le Mans Series (all classes) 9:30-11:00 a.m. CGP Pre-Race Show--Robbie Knievel Performs Motorcycle Jump 11:00-12:00 a.m. Lunch/On Course Pre-Race Activities 12:00-2:45 p.m. American Le Mans Series Race- 2 hours 45 minutes 3:50-4:40 p.m. SPEED World Challenge Touring Race-50 minute window

Monday, July 22 10:00 a.m. Cadillac Grand Prix Celebrity Golf Outing

Cadillac Grand Prix Celebrity Match Race * William Shatner, "Star Trek;" * U.S. Senator, Colorado, Ben Nighthorse-Campbell * "Coolio;" rap star and actor * Steve Harwell, lead singer, "Smashmouth" * Ian Ziering , "Beverly Hills 90210" star * Dule Hill, NBC's "The West Wing" * Tim Matheson , NBC's "The West Wing" * Kim Alexis, Supermodel * Pierre Thuot, NASA astronaut * Brad Whitford, "Aerosmith" * Melissa Joan Hart, "Sabrina: The Teenaged Witch." * Todd English, Food Network Celebrity Chef and Owner of Olives Restaurant * Mark Kessler, WARW, 94.7 Morning Personality * Jimmy Alexander, Mix 107.3 Morning Personality (Celebrities scheduled to appear)

-alms-

Be part of something big

Write a comment
Show comments
About this article
Series ALMS , PWC , Pro Mazda , Trans-Am
Drivers Robbie Knievel , Melissa Joan Hart , William Shatner